Texas, 2015Tornadoes and Hail in Texas, April 22 to 24, 2015
April 22 to 24, 2015 · NWS SJT · 39 events in 12 counties and zones
An upper level disturbance interacted with an unstable airmass to produce mostly hail across West Central Texas on April 22. Then on the 24th, a much stronger upper level disturbance and an unstable airmass, resulted in a more widespread severe weather outbreak across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance interacted with an unstable airmass to produce mostly hail across West Central Texas on April 22. Then on the 24th, a much stronger upper level disturbance and an unstable airmass, resulted in a more widespread severe weather outbreak across the region. These supercell thunderstorms produced plenty of hail and damaging thunderstorm winds across the area. As a thunderstorm was developing in northwest Nolan County, it produced a landspout tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 22, 11:51 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 22, 11:51 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1251 PM CDT Wed Apr 22 2015
.AVIATION...
/18Z TAFS/
CIGS have lifted at KABI and KSJT early this afternoon, while
remaining in the MVFR category at KSOA, KJCT, and KBBD. These low
clouds should scatter out during the afternoon hours at the
southern sites, leaving either VFR SCT clouds or just the upper
level clouds. There is a chance for TSRA mainly near KABI late
this afternoon and evening. Have inserted a VCTS to cover this
possibility. Some of these thunderstorms will be strong to severe
with large hail and damaging winds possible. These storms should
end before 06Z. Later tonight, MVFR CIGS are expected to move back
into the southern three sites by 06Z or shortly after. Less
confidence in these CIGS at KSJT, and KABI, so will start with a
TEMPO at these sites. 20
&&
.PREV DISCUSSION... /ISSUED 650 AM CDT Wed Apr 22 2015/
AVIATION...
/12Z TAFS/
Low cloud cover (with mostly MVFR ceilings) encompasses the
area south of Interstate 20 early this morning, and should
overspread KABI prior to 13Z. This low cloud field is expected
to persist into the early afternoon hours, with ceilings
gradually climbing to between 2000ft and 3000ft. A breakup of low
clouds is expected at KABI, KSJT and KSOA early this afternoon.
Farther east at KBBD and KJCT, some cloud cover will remain this
afternoon, but with VFR bases/ceilings (above 3000ft). Thunderstorm
probability and coverage for late this afternoon and tonight look
low enough at this time to preclude a mention at the TAF sites.
However, this will bear monitoring with a conditional severe
weather threat. Mainly south winds will increase this morning and
become somewhat gusty. Winds may veer to southwest at KST later
this afternoon. A weak cold frontal boundary should sag south into
the northern Big Country this evening and tonight, but should
remain north of KABI. A return of low clouds with MVFR ceilings
is anticipated overnight, across at least the far northern and
southeastern parts of west central Texas.
PREV DISCUSSION... /ISSUED 416 AM CDT Wed Apr 22 2015/
SHORT TERM...
(Today and Tonight)
.Enhanced Risk for Severe Storms across Haskell and Throckmorton
Counties Late this Afternoon and Tonight...
The main concern with this forecast is with severe weather potential
late this afternoon into tonight across our northern and eastern
counties. In addition, somewhat elevated fire weather conditions are
possible behind the dryline in some of our western counties during
the middle to late part of this afternoon.
An upper low over the southern part of California will move little
today and tonight, while an upper trough deepens to its southwest.
With southwest flow aloft out ahead of this system, may have an
embedded impulse moving northeast and reaching the southern High
Plains this afternoon. At the surface, convective development over
Oklahoma today should help to drive a cold front just south of the
Red River. Have some uncertainty on where the effective front will
be by this evening, but appears the west-northwest to east-southeast
oriented boundary may sag south to near the northern border of our
forecast area, into northern Haskell and Throckmorton Counties by
this evening. The 00Z GFS is more aggressive than the NAM with a
dryline bulge eastward across parts of our area this afternoon. At
this time, leaning toward a compromise solution which has the
dryline extending from just east of Sweetwater to Coleman to just
west of Eden to Sonora by 5 PM.
With the aforementioned incoming disturbance aloft, could have
scattered thunderstorm development by mid to late this afternoon
near the triple point, which should initially be just north or
northeast of Lubbock. Additional scattered thunderstorm development
is expected along the aforementioned frontal boundary. As the cap
erodes, could have isolated to scattered thunderstorm development
late this afternoon and evening along and just ahead of the dryline.
At this time, we are carrying 30 PoP across some of our northern and
eastern counties, with 20 PoP extending back across the Concho
Valley and northern Edwards Plateau. With MLCAPE progged to reach
1500-2500 J/KG by late afternoon with 0-6km shear values of 40-50
knots, severe storms will be possible with large hail and damaging
winds. Will also have an isolated tornado threat near the frontal
boundary and with any sustained supercells farther south across some
of our eastern counties.
Very warm and much drier conditions are expected behind the
dryline this afternoon, leading to somewhat elevated fire weather
conditions. However, winds will not be strong and this should help
mitigate the threat.
The dryline will gradually retreat west tonight. May have a weak
surface low track east-southeast along the frontal boundary and into
our northern counties tonight. Continuing with low PoPs across our
northern and eastern counties tonight.
LONG TERM...
(Thursday through Wednesday)
Upper level low over Southern California early this morning will
move only slowly east as it weakens over the next several days.
Extensive high clouds with the subtropical jet means that the
dryline will likely not move very far into the western counties on
Thursday, keeping low level moisture in place. Meanwhile, weak
cold front will sag into the Big Country north of Abilene. With
the frontal boundary across the northern areas and the dryline to
the west, this places much of West Central Texas in a prime spot
for convection. The already mentioned subtropical jet and
extensive cloud cover may limit instability and thus the severe
threat, at least compared to what we may see today along the Red
River Valley. Latest TTU WRF model shows an area of showers and
storms developing across the area by afternoon, spreading off to the
northeast. With this in mind, have boosted PoPs slightly for
Thursday and Thursday night. Models suggest that whats left of the
trough axis exits by Friday, so have kept the rain chances for the
area mainly east of an Abilene to San Angelo line for early Friday.
Friday Night into early Sunday look drier, with westerly winds
scouring out most of the low level moisture. Warm though, with
highs well into the 80s on downslope winds.
New upper level trough axis digs down into the Southwest US by
Sunday, placing West Central Texas again into southwest flow
aloft. Surface axis will develop to the west and low level winds
will shift to the south and bring the moisture back into the area.
Weak ill-timed shortwaves will move across the area in the flow
aloft and bring another chance for showers and storms for late
Sunday and Sunday Night. Both the GFS and ECMWF close off the
system over the Panhandle, but the GFS is faster pushing it off to
the northeast and is drier. The ECMWF is slower and wetter. With
these model differences, have kept the forecast dry for now and
wait for better agreement.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 85 63 86 65 85 / 30 20 20 30 20
San Angelo 89 63 88 64 86 / 20 10 20 30 20
Junction 85 66 89 67 86 / 20 10 20 40 30
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 22, 4:57 AM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 AM CDT WED APR 22 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-231100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
557 AM CDT WED APR 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...
MAINLY ACROSS THE AREA NORTHEAST OF A LINE FROM SWEETWATER TO
BALLINGER TO MASON. SOME OF THE STORMS MAY BE SEVERE. THE SEVERE
WEATHER THREATS INCLUDE LARGE HAIL... DAMAGING WINDS AND DEADLY
LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY
AFTERNOON AND THURSDAY NIGHT...MAINLY EAST OF A LINE FROM HAMLIN
TO MERKEL TO SONORA. A FEW SEVERE STORMS WILL BE POSSIBLE WITH
LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT...
AND AGAIN LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT.
In the hours before
Special weather statement, Apr 22, 1:46 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
246 PM CDT WED APR 22 2015
TXZ139-222015-
COLEMAN TX-
246 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR
COLEMAN COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF VOSS...OR ABOUT 16 MILES SOUTHWEST OF COLEMAN...MOVING NORTHEAST
AT 30 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
TALPA BY 250 PM CDT
VALERA BY 255 PM CDT
HORDS CREEK RESERVOIR AND GLEN COVE BY 305 PM CDT
COLEMAN BY 310 PM CDT
SILVER VALLEY AND NOVICE BY 315 PM CDT
LAT...LON 3157 9959 3163 9972 3208 9971 3208 9919
TIME...MOT...LOC 1946Z 206DEG 27KT 3170 9963
Event by event
18 hail, 12 thunderstorm wind, 6 funnel cloud, 3 tornado. Local standard time, as filed.
Hail, Coleman
- When
- April 22, 2:18 PM CST to 2:22 PM CST
- Where
- Coleman County, 2.07 mi S of Coleman
- Measured
- 0.88 in hail
- Reported by
- Department of Highways
- Coordinates
- 31.800, -99.430
The Texas Department of Transportation reported pea to nickel size hail.
Hail, Brown
- When
- April 22, 3:26 PM CST to 3:30 PM CST
- Where
- Brown County, 2.24 mi SW of Lake Brownwood
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.830, -99.050
Tornado, Nolan
- When
- April 22, 5:20 PM CST to 5:24 PM CST
- Where
- Nolan County, 1.76 mi NNW of Wastella to 1.65 mi NNW of Wastella
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 30 yd
- Reported by
- Public
- Coordinates
- 32.523, -100.663
A person living near the four corners, in northwest Nolan County, videotaped a picturesque landspout tornado for a few minutes.
Funnel Cloud, Fisher
- When
- April 22, 5:43 PM CST to 5:47 PM CST
- Where
- Fisher County, 5.64 mi SSW of Busby
- Reported by
- Law Enforcement
- Coordinates
- 32.550, -100.470
Law enforcement reported a funnel cloud 1 mile southeast of Gannon.
Funnel Cloud, Nolan
- When
- April 22, 6:23 PM CST to 6:27 PM CST
- Where
- Nolan County, 4.46 mi SE of Sweetwater Gesin Arp
- Reported by
- Public
- Coordinates
- 32.360, -100.310
The public reported a funnel cloud 7 miles north northwest of Nolan.
Hail, Taylor
- When
- April 22, 7:35 PM CST to 7:39 PM CST
- Where
- Taylor County, 2.38 mi NNW of Guion
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.200, -99.870
Hail, Taylor
- When
- April 22, 7:47 PM CST to 7:51 PM CST
- Where
- Taylor County, 0.69 mi S of Tuscola
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.210, -99.800
Hail, Haskell
- When
- April 22, 9:30 PM CST to 9:35 PM CST
- Where
- Haskell County, 10.95 mi ENE of Weinert
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 33.370, -99.500
Funnel Cloud, Haskell
- When
- April 22, 9:46 PM CST to 9:49 PM CST
- Where
- Haskell County, 1.5 mi NNW of Weinert
- Reported by
- Trained Spotter
- Coordinates
- 33.340, -99.690
A trained spotter reported a funnel cloud 2 miles northwest of Weinert.
Funnel Cloud, Haskell
- When
- April 22, 9:52 PM CST to 9:55 PM CST
- Where
- Haskell County, 3.26 mi NNW of Weinert
- Reported by
- Trained Spotter
- Coordinates
- 33.360, -99.710
A trained spotter reported a funnel cloud 3 miles northwest of Weinert.
Hail, Haskell
- When
- April 22, 10:01 PM CST to 10:04 PM CST
- Where
- Haskell County, 0.58 mi E of Weinert
- Measured
- 2.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.320, -99.670
Hail, Throckmorton
- When
- April 22, 10:29 PM CST to 10:33 PM CST
- Where
- Throckmorton County, 2.76 mi N of Throckmorton
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.220, -99.180
Hail, Nolan
- When
- April 24, 9:33 AM CST to 9:37 AM CST
- Where
- Nolan County, 2.07 mi S of Maryneal
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.240, -100.450
Hail, Coke
- When
- April 24, 1:28 PM CST to 1:32 PM CST
- Where
- Coke County, 1.36 mi WSW of Edith
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 31.890, -100.620
Thunderstorm Wind, Coke
- When
- April 24, 1:38 PM CST to 1:42 PM CST
- Where
- Coke County, 0.69 mi S of Robert Lee
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.890, -100.480
The fire department reported residential roofs were damaged by the strong winds.
Hail, Coke
- When
- April 24, 1:40 PM CST to 1:44 PM CST
- Where
- Coke County, 0.69 mi S of Robert Lee
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.890, -100.480
Hail, Coke
- When
- April 24, 1:57 PM CST to 2:01 PM CST
- Where
- Coke County, 4.15 mi N of Bronte
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 31.940, -100.300
Hail, Runnels
- When
- April 24, 2:08 PM CST to 2:12 PM CST
- Where
- Runnels County, 0.91 mi SE of Wingate
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 32.040, -100.110
Hail, Runnels
- When
- April 24, 2:09 PM CST to 2:13 PM CST
- Where
- Runnels County, 4.95 mi SW of Wilmeth
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.940, -100.190
The public reported that hail busted numerous vehicle windows.
Hail, Coke
- When
- April 24, 2:15 PM CST to 2:19 PM CST
- Where
- Coke County, 5.84 mi NW of Tennyson
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 31.790, -100.350
Thunderstorm Wind, Coke
- When
- April 24, 2:15 PM CST to 2:19 PM CST
- Where
- Coke County, 5.84 mi NW of Tennyson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.790, -100.350
The public estimated a wind gust to 60 mph 5 miles northwest of Tennyson.
Thunderstorm Wind, Runnels
- When
- April 24, 2:22 PM CST to 2:25 PM CST
- Where
- Runnels County, 1.17 mi E of Winters
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.970, -99.930
Law enforcement estimated 60 mph winds.
Tornado, Runnels
- When
- April 24, 2:37 PM CST to 2:42 PM CST
- Where
- Runnels County, 4.1 mi SW of Okeen to 2.46 mi SSE of Okeen
- Rating
- EF1
- Path length
- 3.76 mi
- Path width
- 350 yd
- Continued into
- Coleman, Tx (SJT)
- Reported by
- NWS Storm Survey
- Coordinates
- 31.986, -99.778
A National Weather Survey team found damage from an EF1 tornado that tracked across rural areas of northeast Runnels County into northwest Coleman County. The tornado began about 11 miles east northeast of Winters. The storm crossed the Runnels and Coleman County Line at approximately 5 miles west southwest of Novice and ended about 2 miles north of Novice. The most significant damage was at |FM 1770 and FM 382 where the team observed snapped oak and mesquite tree trunks. This tornado became rain wrapped and was also videotaped by a storm chaser located near Novice.
Tornado, Coleman
- When
- April 24, 2:42 PM CST to 2:48 PM CST
- Where
- Coleman County, 2.55 mi SSE of Okeen to 2.42 mi N of Novice
- Rating
- EF1
- Path length
- 4.66 mi
- Path width
- 350 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.996, -99.714
A National Weather Survey team found damage from an EF1 tornado that tracked across rural areas of northeast Runnels County into northwest Coleman County. The tornado began about 11 miles east northeast of Winters. The storm crossed the Runnels and Coleman County Line at approximately 5 miles west southwest of Novice and ended about 2 miles north of Novice. The most significant damage was at |FM 1770 and FM 382 where the team observed snapped oak and mesquite tree trunks. This tornado became rain wrapped and was also videotaped by a storm chaser located near Novice.
Thunderstorm Wind, Coleman
- When
- April 24, 2:45 PM CST to 2:48 PM CST
- Where
- Coleman County, 4.74 mi W of Novice
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.990, -99.710
A trained spotter estimated 70 mph winds 5 miles west of Novice.
Thunderstorm Wind, Runnels
- When
- April 24, 2:50 PM CST to 2:54 PM CST
- Where
- Runnels County, 4.03 mi NE of Ballinger
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.790, -99.900
The sheriff's office reported four trees down of 21 inch diameter at FM 382 and FM 2647. In addition, large tree limbs were reported down on FM 382.
Thunderstorm Wind, Runnels
- When
- April 24, 2:53 PM CST to 2:55 PM CST
- Where
- Runnels County, 3.88 mi NNW of Benoit
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.820, -99.860
A National Weather Service employee reported tree limbs down along FM 382.
Funnel Cloud, Coleman
- When
- April 24, 3:00 PM CST to 3:04 PM CST
- Where
- Coleman County, 6.93 mi N of Silver Vly
- Reported by
- Trained Spotter
- Coordinates
- 32.070, -99.560
A trained spotter reported a funnel cloud 5 miles south of Oplin.
Thunderstorm Wind, Tom Green
- When
- April 24, 3:05 PM CST to 3:08 PM CST
- Where
- Tom Green County, 1.82 mi SE of (Sjt)mathis Fld San
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.350, -100.480
ASOS measured a wind gust to 61 mph.
Thunderstorm Wind, Coleman
- When
- April 24, 3:05 PM CST to 3:08 PM CST
- Where
- Coleman County, 6.26 mi NNE of Silver Vly
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 32.050, -99.500
A coop observer reported a carport blown 100 feet and severely damaged. Also, large tree branches were blown down and a slide was damaged. The strong winds also produced damage to tree limbs near Lake Coleman.
Hail, Runnels
- When
- April 24, 3:18 PM CST to 3:22 PM CST
- Where
- Runnels County, Miles
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.600, -100.180
Thunderstorm Wind, Tom Green
- When
- April 24, 3:22 PM CST to 3:25 PM CST
- Where
- Tom Green County, 3.6 mi NE of Wall
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.400, -100.270
A trained spotter estimated a 70 mph wind gust 3 miles northeast of Wall.
Funnel Cloud, Coleman
- When
- April 24, 3:23 PM CST to 3:26 PM CST
- Where
- Coleman County, 5.56 mi N of Burkett
- Reported by
- Trained Spotter
- Coordinates
- 32.080, -99.230
Hail, Coleman
- When
- April 24, 3:23 PM CST to 3:27 PM CST
- Where
- Coleman County, 0.59 mi E of Echo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.930, -99.320
Thunderstorm Wind, Callahan
- When
- April 24, 3:30 PM CST to 3:33 PM CST
- Where
- Callahan County, Cross Plains
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.130, -99.170
A trained spotter reported numerous trees down across the City of Cross Plains. Some of the trees fell on cars.
Hail, Concho
- When
- April 24, 3:34 PM CST to 3:37 PM CST
- Where
- Concho County, Lowake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.570, -100.080
Hail, Callahan
- When
- April 24, 3:38 PM CST to 3:41 PM CST
- Where
- Callahan County, Cross Plains
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.130, -99.170
Thunderstorm Wind, Concho
- When
- April 24, 3:47 PM CST to 3:51 PM CST
- Where
- Concho County, 0.91 mi SW of Paint Rock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.510, -99.930
A trained spotter estimated 60 mph winds in Paint Rock.
Thunderstorm Wind, Coleman
- When
- April 24, 4:15 PM CST to 4:18 PM CST
- Where
- Coleman County, Coleman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.830, -99.430
The Coleman Fire Department estimated 60 mph winds in Coleman.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 22, 2015$3.5 million · 2.5 in hail · 22 events
- Tornado and Flooding in Texas, April 22, 2015$4.5 million · EF0 · 13 events
- Hail and Damaging Winds in Louisiana, April 22, 20151 injured · $1.5 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in Louisiana, April 22, 20151 injured · $940,000 · 1 in hail · 7 events
- Damaging Winds in New Jersey, April 22, 2015$155,000 · 53 kt wind · 11 events
- Damaging Winds and Lightning Strike in Mississippi, April 22, 2015$61,000 · 53 kt wind · 5 events
- Hail and Damaging Winds in Texas, April 22, 20153 in hail · 14 events
- Strong Wind in Virginia, April 22, 2015$14,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 20158 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 201556 kt wind · 7 events
- Marine Hail and Waterspout in Gulf of Mexico, April 22, 20152.5 in hail · 5 events
- Hail in Oklahoma, April 22, 20151.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570812, 570813, 571486, 570814, 570817, 570818, 570819, 570822, 570823, 570824, 570831, 570832, 570833, 570834, 570835, 570836, 570837, 570838, 570839, 570840, 570841, 570843, 571410, 571804, 570844, 570845, 570846, 570847, 570848, 570852, 570858, 570859, 570860, 570861, 570862, 570863, 570864, 570865, 570866.